| Model Number |
TRUL FEM IMPACTOR HEAD LOCKING |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported, during this initial ltka, the femoral implant was loaded onto the femoral inserter/impactor.As the surgeon began to impact the femoral implant into place the claw clamp side piece broke off of the inserter.The broken piece was obtained on the sterile field.The surgeon then used the secondary impactor to complete the impaction.Patient was last known to be in stable condition following the event.The device will be returned.
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.The broken device reported was likely the result of the surgeon impacting the femoral impactor head directly in the medial/lateral direction, which imposed high loads to the threaded shaft and led to crack initiation, propagation, and ultimate fracture of the threaded shaft.The most probable root cause associated with the reported event of "broken / non-functional" is associated with the use of the device in terms of nonconforming to that device's intended use, specifications, procedure and process or service instructions and information provided by the device manufacturers.